MAUDE Adverse Event Report: ABAXIS, INC. PICCOLO RENAL FUNCTION PANEL; PICCOLO RENAL PANEL

ABAXIS, INC. PICCOLO RENAL FUNCTION PANEL; PICCOLO RENAL PANEL
Model Number 400-0027
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Abaxis was contacted by a customer (clinic) that customer observed low potassium (k+) result compared to result from outside lab (labcorp).Result from the clinic on whole blood patient sample using the abaxis renal function panel lot # 9172ac5 was 3.0 mmol/l (reference range: 3.6 - 5.1 mmol/l) and result from outside lab on serum sample from the same draw was 3.7 mmol/l (reference range: 3.5 - 5.2 mmol/l).Patient was treated based on the the piccolo result alone but treatment was stopped when the labcorp result was reported.The clinic's practice is to treat patients based on the piccolo results and adjust treatment later as needed.Abaxis recommends analysis by another method for results obtained outside the piccolo reference range.The clinic also ran controls using the renal panel lot 9172ac5 and controls were within range indicating the piccolo system was operating as expected.The complainant reported no patient impact from the temporary treatment.
 
Event or Problem Description
Low potassium (k+) patient result.

Brand Name
PICCOLO RENAL FUNCTION PANEL
Common Device Name
PICCOLO RENAL PANEL
Manufacturer (Section D)
ABAXIS, INC.
3240 whipple road
union city CA 94587
MDR Report Key9211011
Report Number2939693-2019-00002
Device Sequence Number10864963
Product Code CEM
UDI-Device IdentifierEABA40000271
UDI-Public+EABA40000271/$$79172AC5/14D20200423N
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K992140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2020
Device Model Number400-0027
Device Catalogue Number400-0027
Device Lot Number9172AC5
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2019
Initial Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR